MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® ILIAC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® ILIAC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number HGB161207A
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Aneurysm (1708); Obstruction/Occlusion (2422)
Date of Event 08/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: code c19 - a review of the manufacturing records indicated the lot met all pre-release specifications.H6: code b20 -the device remains implanted and was therefore not available for engineering evaluation by gore.According to the gore® excluder® iliac branch endoprosthesis instructions for use, adverse events that may occur and / or require intervention include but are not limited to occlusion of device or native vessel.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: on (b)(6), 2023, this patient underwent an endovascular treatment using gore® excluder® iliac branch endoprosthesis (ibe), gore® excluder® aaa endoprosthesis and gore® dryseal flex introducer sheath to treat the right common iliac artery aneurysm and the left common iliac artery aneurysm that was suspected but not determined, preoperatively, if the left aneurysm should also be treated at the same time.The patient had previously undergone an abdominal aortic graft replacement using j graft (japan lifeline co., ltd) on (b)(6), 2016.During the procedure, a sheath was delivered from patient¿s right limb and a pull-through wire was formed.An iliac branch component (ibc, (b)(4)) was then delivered from the right limb, and its proximal portion was deployed at the right common iliac artery.The proximal end of the ibc was placed within the j graft.A 12fr 45cm sheath was then delivered from patient¿s left limb, however, the sheath advancement was reportedly difficult because it was delivered within the j graft, not the native vessel.Because of the j graft, the vessel wall was less smooth than the native vessel and the sheath was more prone to get stuck inside but eventually managed to reach the treatment site.The right ibc was found to have moved distally to the anastomosis site of the j graft and the ibc looked to have concertinaed (compressed into folds).The physician performed an angiography to make sure an internal iliac component (iic) could be implanted as planned.As no issues were confirmed, the internal iliac gate was cannulated.An iic ((b)(4)) was then delivered and deployed in the right internal iliac artery.A set of ibe devices was successfully placed on the right side without endoleaks.However, the physician anticipated a possible proximal type i endoleak in the future.As a preventive measure, it was decided to implant another set of ibe devices on the left side and extend the proximal end of ibcs on both sides with contralateral leg endoprosthesis in a way to line the previously implanted j graft.After replacing the 12fr 45cm sheath in the left limb with a 16fr sheath, a pull-through wire was formed, and another ibc ((b)(4)) was delivered to the left common iliac artery.After deploying the proximal portion of the ibc, the physician tried to re-insert the 12fr 45cm sheath into the 16fr sheath.As the leading tip of the dilator of the 12fr 45cm sheath appeared to be peeled, the physician trimmed it with scissors before insertion, however, the 12fr 45cm sheath could not be advanced.Another 12fr 45cm sheath was used as a replacement and was successfully delivered through the 16fr sheath.It was then found that the left ibc had also moved distally to the anastomosis site of the j graft.After cannulating the internal iliac gate, an iic ((b)(4)) was delivered and deployed in the left internal iliac artery.An angiography then confirmed the left superior gluteal artery was covered by the distal end of the iic.The blood flow from collateral vessel was observed within the left superior gluteal artery, therefore, no treatment was required for the vessel coverage.Subsequently, two contralateral leg endoprosthesis were delivered (one from each side of the patient, right and left) and deployed within the j graft using the kissing balloon technique.The final angiography confirmed no issues.The patient tolerated the procedure.Reportedly, as the dsf1245 sheath was advanced on both left and right sides, the sheath was caught on the deployed trunk portion of the ibc devices, therefore, the proximal portion of both ibc moved distally along with the sheath.The physician considers that the sheath dilator was peeled as it was advanced forcefully within the j graft on the left limb.Because of the peeled dilator tip, the sheath could not be advanced within the 16fr sheath.

Brand Name
GORE® EXCLUDER® ILIAC BRANCH ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
jaskaran parhar
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17685887
Report Number3013164176-2023-01829
Device Sequence Number6281625
Product Code MIH
UDI-Device Identifier00733132635320
UDI-Public00733132635320
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/18/2025
Device Catalogue NumberHGB161207A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2023
Initial Report FDA Received Date09/05/2023
Date Device Manufactured12/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age82 YR
Patient SexMale